Alert archive / Michigan / Gale Warnings in 2019
Gale Warning 15, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Nov 26, 2019, 11:44 AM EST. It took effect at Nov 27, 2019, 3:00 AM EST. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2019, 11:44 AM EST (16:44 UTC)
- In effect from
- Nov 27, 2019, 3:00 AM EST
- Expired
- Nov 28, 2019, 4:00 AM EST
- In force
- 25 hr
- Issued by
- NWS Grand Rapids, MI
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Nov 26, 6:31 AM EST, 5 hours 13 minutes earlier.
Area forecast discussion, Nov 26, 6:31 AM EST, 5 hours 13 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
631 AM EST Tue Nov 26 2019
LATEST UPDATE...
Aviation
.SYNOPSIS...
Issued at 306 AM EST Tue Nov 26 2019
- Rain late today, snow showers and windy Wednesday
- Fair weather for Thanksgiving with highs in the 30s
- Slow moving weekend storm with rain Saturday and snow Sunday
&&
.DISCUSSION...(Today through next Monday)
Issued at 306 AM EST Tue Nov 26 2019
Plains low moves northeast today with rain arriving this afternoon
and lasting through tonight. The surface low tracks across
northern Lower Michigan on Wednesday with cold advection on the
back side and deepening mixing bringing down strong winds.
We still expect the strongest winds to be along Lake Michigan
south of Grand Haven with wind gusts of 50 to 60 mph by late
morning through the afternoon. Further north and inland we expect
wind gusts peaking at 45 to 55 mph. This will be a stronger and
longer-lasting wind event than the storm last week, causing more
power outages and worse beach erosion than that storm.
Conditions will improve Thursday with fair weather and highs in
the upper 30s. Travel weather may be impacted over the weekend as
another storm moves through. Surface temperatures may be cold
enough for some freezing or frozen precip Friday night into
Saturday morning across the northern zones. That should change to
rain on Saturday but colder air moves in during Sunday and snow
could cause some slick travel by late in the day and for Sunday
night.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 615 AM EST Tue Nov 26 2019
Patchy fog will cause reductions to MVFR/IFR and even isolated
LIFR early this morning mainly south to southeast and east of
KGRR. Conditions will improve to VFR at all the terminals by late
morning and will remain VFR this afternoon.
Low clouds and rain will cause conditions to deteriorate to MVFR
and then IFR at all the terminals this evening and overnight. An
isolated thunderstorm is also possible tonight but there is not
enough potential for convection to warrant mention in any of the
terminal forecasts at this time.
&&
.MARINE...
Issued at 306 AM EST Tue Nov 26 2019
West gales on Wednesday with Storm force winds possible, most
likely south of Grand Haven. Waves of 10 to 15 feet will make
conditions hazardous on Lake Michigan and along the shore where
beach erosion and coastal flooding are expected.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...High Wind Watch from Wednesday morning through Wednesday evening
for MIZ037-043-050-056>059-064>067-071>074.
Lakeshore Flood Watch from Wednesday morning through late
Wednesday night for MIZ037-043-050-056-064-071.
LM...Storm Watch from Wednesday morning through Wednesday evening for
LMZ844>849.
&&
SYNOPSIS...Ostuno
DISCUSSION...Ostuno
AVIATION...Laurens
MARINE...OstunoHazardous weather outlook, Nov 26, 3:37 AM EST, 8 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 337 AM EST Tue Nov 26 2019 MIZ037>040-043>046-050>052-056>059-064>067-071>074-270845- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 337 AM EST Tue Nov 26 2019 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday High winds could cause power outages along with coastal flooding and beach erosion on Wednesday. Snow could cause slippery travel Sunday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-270845- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 337 AM EST Tue Nov 26 2019 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Conditions will be hazardous to mariners on Wednesday with gale and storm force winds possible.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 11:44 AM EST | Storm Warning | GRR | 40 hr | |
| Nov 26, 2:56 PM EST | Lakeshore Flood Warning | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 37 hr |
| Nov 26, 3:04 PM EST | High Wind Warning | GRR | Allegan, Kalamazoo, Ottawa, Van Buren | 30 hr |
| Nov 26, 3:04 PM EST | Wind Advisory | GRR | Barry, Calhoun, Clinton, Eaton, Ingham, Ionia and 5 more | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.